Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 25, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 27, 2017, 1:22 PM MDT for El Paso County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2017, 1:22 PM MDT (19:22 UTC)
- Expired
- Jul 27, 2017, 4:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:11 PM MDT | FLASH FLOOD | Horizon City, TX | FLOODING ALL ALONG DARRINGTON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
793 WGUS54 KEPZ 271922 FFWEPZ TXC141-272215- /O.NEW.KEPZ.FF.W.0025.170727T1922Z-170727T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service El Paso TX 122 PM MDT THU JUL 27 2017 The National Weather Service in El Paso has issued a * Flash Flood Warning for... Northeastern El Paso County in southwestern Texas... * Until 415 PM MDT * At 121 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Horizon City... El Paso... Sparks... Montana Vista... and Hueco Tanks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3195 10600 3176 10605 3165 10624 3194 10632 $$ CRESPO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:18 AM MDT, 10 hours 4 minutes earlier.
Area forecast discussion, Jul 27, 3:18 AM MDT, 10 hours 4 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 318 AM MDT Thu Jul 27 2017 .SYNOPSIS... Warm moist unstable air will continue to flow into southern New Mexico ands west Texas into next week resulting in areas of showers and thunderstorms each day. Locally heavy rains will be possible along with strong gusty winds and even small hail. Temperatures will remain near normal. && .DISCUSSION... Small area of deep convection persisting across the CWA early this morning due to outflow boundary and/or weak upper wave. Monsoon pattern will persist at low levels as broad thermal trough west of the divide will combine with high pressure across south Texas to sustain mostly southeast to southwest low level winds with inflow o Gulf of Mexico and/or Gulf of California moisture. Surface dewpoints will be around 55 to 60 today supporting precipitable water values from 1.1 inch east to 1.5 inch west. Warm afternoon temperatures in conjunction with low level moisture will again destabilize air mass with late afternoon CAPEs around 800 to 1600 J/kg. Surface heating and upslope winds will generate initial storms with outflow boundaries sustaining and even increasing areal coverage late afternoon and evening. In addition surface trough associated with dissipating front will move into the region from the north late this afternoon and this evening with low level convergence further inducing updrafts. Heavy rainfall ands flooding will be primary hazard but DCAPEs above 1000 J/kg suggest threat of wet microbursts as well. Broad east to west oriented upper ridge axis will extend across New Mexico Friday through early Monday with resultant circulation advecting warmer drier continental air at mid levels into the CWA from the east/northeast. Thus for the Friday through Monday period drier more stable conditions will exist mainly east of the Rio Grand with dewpoints falling into the mid 40s to lower 50s and CAPE's mostly less than 500 J/kg. To the west conditions will be more moist and unstable with precipitable water around 1.3 inches and CAPE's mostly from 500 to 1000 J/kg. So expect mainly scattered storm coverage western zones with isolated storms east during this time. Longer range models and ensembles/superblend advect deeper moisture back into the CWA Tuesday through Thursday with precipitable water rising to 1.3 to 1.5 inches and supporting CAPE's around 1000 J/kg. This indicates threat of more widespread heavy rains and flooding may increase later periods. && .AVIATION...valid 27/12z-28/12z. Scattered areas of MVFR ceilings and visibility with isolated IFR conditions in showers and thunderstorms with most activity from 20z to 06z. A few storms may produce wind gusts to 50 kt. Otherwise VFR conditions with SCT-BKN050-100 and surface wind speeds around 5 to 15 kt. && .FIRE WEATHER... Warm moist unstable air will continue to flow into southern New Mexico ands west Texas into next week resulting in areas of showers and thunderstorms each day. Locally heavy rains will be possible along with strong gusty winds and even small hail. Temperatures will remain near normal. .PRELIMINARY POINT TEMPS/POPS... El Paso 95 73 97 73 / 20 30 10 10 Sierra Blanca 94 69 95 70 / 10 20 0 0 Las Cruces 93 69 94 69 / 30 40 20 20 Alamogordo 92 69 95 69 / 30 40 20 10 Cloudcroft 72 54 73 54 / 60 60 20 10 Truth or Consequences 94 69 94 69 / 30 50 20 20 Silver City 87 63 85 61 / 40 60 40 30 Deming 94 68 93 68 / 30 50 20 20 Lordsburg 93 69 91 68 / 30 50 30 30 West El Paso Metro 94 73 96 73 / 20 30 10 20 Dell City 97 70 99 71 / 10 20 0 0 Fort Hancock 96 74 98 73 / 20 20 10 0 Loma Linda 88 68 91 68 / 20 30 10 10 Fabens 95 73 98 73 / 20 30 10 10 Santa Teresa 94 71 96 71 / 30 40 20 20 White Sands HQ 93 70 95 71 / 30 40 20 20 Jornada Range 93 68 95 69 / 30 50 20 20 Hatch 96 69 96 69 / 30 50 20 20 Columbus 94 69 94 69 / 30 50 20 20 Orogrande 94 71 96 72 / 30 30 10 10 Mayhill 81 58 82 58 / 60 60 20 10 Mescalero 81 58 82 58 / 60 60 20 10 Timberon 79 58 81 58 / 60 60 20 10 Winston 86 60 86 59 / 60 60 40 40 Hillsboro 91 65 91 65 / 60 60 40 40 Spaceport 94 68 95 68 / 30 50 20 20 Lake Roberts 87 59 84 57 / 60 60 50 40 Hurley 89 63 87 62 / 30 50 30 30 Cliff 92 65 91 63 / 50 60 40 40 Mule Creek 89 65 87 64 / 40 50 40 40 Faywood 89 64 89 63 / 30 60 30 30 Animas 92 68 91 67 / 40 60 40 40 Hachita 93 67 92 66 / 40 50 30 30 Antelope Wells 92 67 90 66 / 40 60 40 50 Cloverdale 87 64 86 64 / 40 60 50 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Jul 27, 11:17 AM MDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1117 AM MDT Thu Jul 27 2017 NMZ401>417-TXZ418>424-281730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1117 AM MDT Thu Jul 27 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms. Heavy rain and flooding will be the main threat. Pea size hail and wind gusts to 50 mph also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Mostly isolated thunderstorms Friday through Monday. Thunderstorm coverage increasing Tuesday and Wednesday, with a corresponding increase in flood potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:38 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 52 min |
| Jul 27, 12:56 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 64 min |
| Jul 27, 1:42 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 48 min |
| Jul 27, 1:44 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 46 min |
| Jul 27, 1:55 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Jul 27, 2:02 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
| Jul 27, 2:49 PM MDT | Special Weather Statement | EPZ | El Paso | 56 min |
| Jul 27, 2:57 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
| Jul 27, 3:31 PM MDT | Flash Flood Warning | EPZ | El Paso, Hudspeth | 3 hr |
| Jul 27, 4:05 PM MDT | Special Weather Statement | EPZ | El Paso | 55 min |
| Jul 27, 4:15 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 45 min |
| Jul 27, 4:39 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.